very few prednisone side effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 8/4/2009 8:22 PM (GMT -7)   
I've been on pred several times before, usually 20mg but once at 40mg. At 40mg I got the moonface and depression. Always had more energy and trouble sleeping.

I have been on pred for about a month now. Started at 20mg and have moved up to 30mg and then 40mg. Not really helping the diarrhea at all yet. But I'm surprised that I don't really feel like I'm even on prednisone. Except that it is helping greatly with joint pain.

Has anyone ever noticed that you don't always get the same side effects? And at 40mg how concerned should I be that the diarrhea isn't lessening yet? It's only been a few days at 40mg. But I've been at 20mg and 30 lately. How high a dose do most doctors try before they decide it's not working? I have to take immodium to get through work, so now I'm getting diarrhea at night while I'm trying to sleep. I've had cd for several years now and it's never given me this much trouble.

Thanks!

pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 8/4/2009 8:29 PM (GMT -7)   
I've always had the same side effects whenever I have been on pred. about the diarrhea, it's hard to say for sure, prednisone helps reduce inflammation, and that may not be the cause of your diarrhea. You may want to have a chat with your gi doc and see what he/she has to say.
Diagnosed with CD July 2007.
Hospitalized:
July 2007
August 2007
December 2008
January 2009
July 2009


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/5/2009 6:28 AM (GMT -7)   
There have been times when I was on Pred, and I had opposite reactions. For example, instead of being hyper, I was really tired all the time. Instead of having a raveous appetite, I wasn't that hungry. So yes, you can have varying side effects.

If you are not getting relief from the Pred for your D, maybe you should ask your doctor about doing a stool test to check for C-Diff infection. Maybe you need to change up your meds. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed for my anxiety.  Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

ISF13+
Regular Member


Date Joined Jun 2009
Total Posts : 202
   Posted 8/5/2009 10:11 AM (GMT -7)   
I started off at 40mg for 2-weeks and then started tapering at 5mg per week.  The first two weeks I was full of energy.  Kind of liked it actually.  I got a little bit of acne (rare since I'm 47yrs old) in my 3rd week.  Otherwise, I honestly didn't know I was taking such a dreaded drug other than my symptoms began to go away.  I guess you could say I was pleasently surprised.  I had fought and fought with my GI doc about not EVER wanting to take that drug because I had heard so many horror stories.  I'm happy that this particular time, I had a fairly good experience.

Crohn's Disease. 
Diagnosed 13+ years ago. 
Been in remission for short periods of time but each time I come out of remission my disease seems to have spread.  No longer isolated in my ileum, now from stomach down to rectum. 
Current Medications for the Crohns:  Humera 40mg injections every other week, Imuran 150mg, 3xday, Hyomax, Welchol 625mg, Flagyl 250mg, 3xday, Calcium, Acidophilus & Potassium
Previous Medications I've been on:  Asocal, Pentasa, Cipro, Prednisone & Entocort


heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 8/5/2009 5:42 PM (GMT -7)   
Nanners,

I was recently on 2 antibiotics (cipro and flagyl I think). Would that have taken care of the c-diff infection if that's what I had?

Thanks everyone!

pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20576
   Posted 8/5/2009 11:18 PM (GMT -7)   
I have rarely had any side-effects whenever on pred, worst I ever got was some acne on my back....I do think it's a little odd that you started out on a lesser amount and are increasing (with doing so I'm not at all surprised that it hasn't helped your CD symptoms), generally you start out on a higher dose (typically 40mg) and then taper.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 8/6/2009 6:15 PM (GMT -7)   
My side effects have varied during different periods. I've gotten moonface and apple stomach before, but am not like that at the moment or during my very first (40 mg) time taking it.
It gave me HORRIBLE mood swings during March..but I seem to be okay now. I've noticed light exercise and a healthy indulgence, mine is chocolate soymilk by the way, have helped a lot.
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking: Prednisone 10 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, prenatal multivitamin, humira every other week, and Align probiotics prescribed by my GI.
Diet almost completely without refined sugars, wheat, flour, gluten, high lactose dairy, and/or junk food in general.
bonniegriffith.blogspot.com/
Learning how to live again.
"He who has a why to live for can bear with almost any how."


heatmiser
Veteran Member


Date Joined May 2003
Total Posts : 1671
   Posted 8/6/2009 8:13 PM (GMT -7)   
I've only been with this gi a few months since moving out of state, so she is not familiar with me and tends to treat things conservatively I'm finding out. I've never done pred this way either. There was one other time where 20mg didn't seem to be working so they upped it to 40mg.

frogeleita
Regular Member


Date Joined Jul 2009
Total Posts : 342
   Posted 8/6/2009 9:37 PM (GMT -7)   
sometimes with medicine you can build up a tolerance..i know this is true with steroids..that might be the case with you..maybe call the the doctors office and leave a message with the doctor and tell them..if you are not feeling better you have to complain..
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:29 PM (GMT -7)
There are a total of 2,732,659 posts in 301,041 threads.
View Active Threads


Who's Online
This forum has 151200 registered members. Please welcome our newest member, MartiG.
290 Guest(s), 10 Registered Member(s) are currently online.  Details
BnotAfraid, 81GyGuy, dacarte3, Teamchris, MartiG, LG13, Mad Martha, trumpet123, Annie88, Myself 09


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer